| Model Number |
11522558 |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd alaris¿ pump module smartsite¿ infusion set tubing disconnected during use and leaked.The following information was provided by the initial reporter: "staff have reported events of disconnection with the bd alaris pump module set ball valve tubing bd 11522558.There have been four events in the past week where the tubing becomes disconnected from the cassette.Reaching out with a product concern.Staff have reported events of disconnection with the bd alaris pump module set ball valve tubing, bd 11522558.There have been four events in the past week where the tubing becomes disconnected from the cassette.In two cases the medication leaked through and had to be reordered and a second dose prepared by pharmacy.".
Event or Problem Description
It was reported that the bd alaris¿ pump module smartsite¿ infusion set tubing disconnected beneath the blue cassette and leaked remicade onto the floor during use.This complaint was created to capture the 3rd of 4 related incidents.The following information was provided by the initial reporter: "rn primed remicade infusion with standard bd alaris pump infusion set ball check valve.When placing cassette into alaris pump, the line disconnected beneath the blue cassette and the medication infused onto the floor.New remicade medication ordered for patient - patient was not connected to the line, caused delay in care and medication waste.".
Additional Manufacturer Narrative
H6: investigation summary: a complaint of four events of separation were received from the customer.Pictures of the lot and the sample were returned for investigation.In the photo, the tubing is seen to be separated at the lower part of the pumping segment, after the safety clamp.The customer complaint of separation was confirmed.A device history review was completed for the known lot.A device history record review for model 11522558 lot number 22095036 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.After investigation, it was determined by the manufacturing plant that the most potential root cause that generates the separation of the tubing and lower fitment is the omission of solvent application by operator.In addition, although the process has an inspection step for 100% of the product, there were found opportunities in the method of inspection.A trend for this separation issue has been identified for this product line.A capa (corrective action preventative action) has been initiated, and a team has been assembled in order to investigate the issue.
Additional Manufacturer Narrative
The customer provided additional information, therefore, the following fields have been updated/corrected: b.5.Describe event or problem: it was reported that the bd alaris¿ pump module smartsite¿ infusion set tubing disconnected beneath the blue cassette and leaked remicade onto the floor during use.This complaint was created to capture the 3rd of 4 related incidents.The following information was provided by the initial reporter: "rn primed remicade infusion with standard bd alaris pump infusion set ball check valve.When placing cassette into alaris pump, the line disconnected beneath the blue cassette and the medication infused onto the floor.New remicade medication ordered for patient - patient was not connected to the line, caused delay in care and medication waste.".
Event or Problem Description